Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 17, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jun 30, 2000, 2:14 PM EDT for Androscoggin County, Sagadahoc County, Maine. It was in force for 61 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 30, 2000, 2:14 PM EDT (18:14 UTC)
- Expired
- Jun 30, 2000, 3:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties
Counties Androscoggin County, ME, Sagadahoc County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 2:15 PM EDT | Hail 1.25 | Sabattus, ME | |
| Jun 30, 2:58 PM EDT | Hail 0.88 | Bowdoin Center, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.2 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
221 WUUS51 KGYX 301818 SVRPWM MEC001-023-301915- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 214 PM EDT FRI JUN 30 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN SAGADAHOC COUNTY IN SOUTH CENTRAL MAINE SOUTHEASTERN ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE * UNTIL 315 PM EDT * AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST WEST OF LISBON FALLS...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL CROSS INTO SAGADAHOC COUNTY AT 230 PM DIME SIZE HAIL HAS BEEN REPORTED NEAR EXIT 12 OF THE MAINE TURNPIKE WITH THIS STORM AND 1 1/4 INCH DIAMETER HAIL HAS BEEN REPORTED IN SABBATUS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:00 PM EDT, 14 minutes earlier.
Area forecast discussion, Jun 30, 2:00 PM EDT, 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 200 PM EDT FRI JUN 30 2000 ZONES... WL ADD AN EVNG PD TO COVER STG TSTMS WITH HAIL AND HVY RAIN NEXT FEW HRS. HAVE BEEN ISSUING WRNGS BASED ON VIL GRTR THAN 40 ACCOMPANIED BY DBZ OVER 60. SVRL RPTS OF LRG HAIL...3/4 INCH OR GRTR. ACTIVITIY SHUD DIE DOWN WITH SUNSET WHICH WL COINCIDE WITH TROFINESS AT SFC AND ALFT MOVG OFF TO THE EAST. OTRW FCST THRU SUN LOOKS LIKE BEST CHC FOR ANY SHWR/TSTM ACTIVITY OVR MORE NRN ZNS WITH BTR CHC FOR SUNSHINE OVR MORE SRN ZNS. WRM MAX TEMPS WITH CBRZS KEEPG IT A LTL COOLER DURG THE DAY. SEASONABLY COOL MIN TEMPS. GOING CLOSE TO FWCS WITH ONLY MINOR ADJUSTMENTS IF ANY. EXTENDED... CONTD SUMMER WX WITH BEST CHC OF ANY SHWRS/TSTMS MON AND TUE. GOING CLOSE TO FMR TEMPS OFF MRF MDL. CWF... WINDS/SEAS BLO SCA AND WL RMN BLO SCA THRU SUN WITH GENLY WK ONSHORE FLOW. WL ADD AN EVNG PD TO COVER SCTD STG TSTMS NEXT FEW HRS. CWN GUIDANCE LOOKS GOOD. WRKZFP AND WRKCWF OUT FOR PREVIEW. LAST MIN ADJUSTMENTS MAY BE MADE BASED ON LATEST OBSVD DATA RCVD AFTER AFD ISSUANCE. .GYX...NONE. SJC
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 11:19 AM EDT | Severe Thunderstorm Warning | GYX | Oxford | 41 min |
| Jun 30, 12:05 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 40 min |
| Jun 30, 12:48 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 42 min |
| Jun 30, 1:11 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin | 49 min |
| Jun 30, 1:25 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 50 min |
| Jun 30, 1:41 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 49 min |
| Jun 30, 1:50 PM EDT | Severe Thunderstorm Warning | GYX | Franklin | 40 min |
| Jun 30, 2:10 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 65 min |
| Jun 30, 2:13 PM EDT | Severe Thunderstorm Warning | GYX | York | 32 min |
| Jun 30, 2:36 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 54 min |
| Jun 30, 3:03 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 57 min |
| Jun 30, 4:02 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln | 43 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.